Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 17, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 24, 2018, 10:43 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 24, 2018, 8:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2018, 10:43 AM CST (16:43 UTC)
- In effect from
- Nov 24, 2018, 8:00 PM CST
- Expired
- Nov 25, 2018, 1:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2700 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330 WWUS74 KAMA 241643 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1043 AM CST Sat Nov 24 2018 OKZ001>003-TXZ001>010-013>015-018>020-250500- /O.NEW.KAMA.WI.Y.0017.181125T0200Z-181125T1900Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Carson-Gray-Wheeler- Armstrong-Donley-Collingsworth- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Claude, Clarendon, and Wellington 1043 AM CST Sat Nov 24 2018 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM CST SUNDAY... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect from 8 PM this evening to 1 PM CST Sunday for the Oklahoma Panhandle, as well as for northern, eastern and central parts of the Texas Panhandle. * Timing...Strong northwest winds will arrive in the Oklahoma Panhandle around 8 PM and remain gusty through midnight. Winds will diminish briefly, but will increase again before sunrise, spreading south through the Texas Panhandle by 7 AM Sunday. Strong wind will continue across the Advisory area through much of the morning, before diminishing in the early afternoon. * Winds...Northwest 25 to 35 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area, especially along east-west roads. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Cockrell
4 follow-up statements
748 WWUS74 KAMA 241958 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 158 PM CST Sat Nov 24 2018 TXZ011-012-016-017-317-251100- /O.EXA.KAMA.WI.Y.0017.181125T0200Z-181125T1900Z/ Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Vega, Amarillo, Hereford, Canyon, and Palo Duro Canyon 158 PM CST Sat Nov 24 2018 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM CST SUNDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect from 8 PM this evening to 1 PM CST Sunday. * Timing...Strong northwest winds will arrive in the Oklahoma Panhandle around 8 PM and remain gusty through midnight. Winds will diminish briefly, but will increase again before sunrise, spreading south through the Texas Panhandle by 7 AM Sunday. Strong wind will continue across the Advisory area through much of the morning, before diminishing in the early afternoon. * Winds...Northwest 25 to 35 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. * Winds...Northwest 25 to 35 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area, especially along east-west roads. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ OKZ001>003-TXZ001>010-013>015-018>020-251100- /O.CON.KAMA.WI.Y.0017.181125T0200Z-181125T1900Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Carson-Gray-Wheeler- Armstrong-Donley-Collingsworth- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Claude, Clarendon, and Wellington 158 PM CST Sat Nov 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM CST SUNDAY AND NOW INCLUDES ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... * Timing...Strong northwest winds will arrive in the Oklahoma Panhandle around 8 PM and remain gusty through midnight. Winds will diminish briefly, but will increase again before sunrise, spreading south through the Texas Panhandle by 7 AM Sunday. Strong wind will continue across the Advisory area through much of the morning, before diminishing in the early afternoon. * Winds...Northwest 25 to 35 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area, especially along east-west roads. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Cockrell
917 WWUS74 KAMA 250550 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1150 PM CST Sat Nov 24 2018 OKZ001>003-TXZ001>020-317-251900- /O.CON.KAMA.WI.Y.0017.000000T0000Z-181125T1900Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 1150 PM CST Sat Nov 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST SUNDAY... * Timing...Strong northwest winds have arrived in across the Panhandles and will remain gusty through around midnight. Winds will diminish briefly, but will increase again before sunrise, spreading across the Panhandles by 7 AM Sunday. Strong winds will continue across the Advisory area through much of the morning, before diminishing in the early afternoon. * Winds...Northwest 25 to 35 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area, especially along east-west roads. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Ferguson
088 WWUS74 KAMA 250919 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 319 AM CST Sun Nov 25 2018 OKZ001>003-TXZ001>020-317-251900- /O.CON.KAMA.WI.Y.0017.000000T0000Z-181125T1900Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 319 AM CST Sun Nov 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * Timing...Strong northwest winds have arrived across the Panhandles. Breezy conditions will continue through the remainder of the overnight hours. Winds will increase shortly before sunrise with gusts as high as 55 mph expected. Strong winds will continue across the Advisory area through much of the morning, before diminishing in the early afternoon. * Winds...Northwest 25 to 35 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area, especially along east-west roads. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Ferguson
938 WWUS74 KAMA 251853 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1253 PM CST Sun Nov 25 2018 OKZ001>003-TXZ001>020-317-252000- /O.EXP.KAMA.WI.Y.0017.000000T0000Z-181125T1900Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 1253 PM CST Sun Nov 25 2018 ...WIND ADVISORY WILL EXPIRE AT 1 PM CST THIS AFTERNOON... North and northwest wind speeds will decrease during the afternoon. Sustained winds will diminish below 35 MPH, although some gusts above 35 MPH will continue until around 300 PM CST. $$ Cockrell
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 24, 5:57 AM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Nov 24, 5:57 AM CST, 4 hours 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 557 AM CST Sat Nov 24 2018 .AVIATION... For the 12Z TAFs, a cold front will move across the forecast area Saturday night with strong northwest to north winds in its wake. The overall strongest winds are expected to be at KGUY, followed by KDHT, and then KAMA. 02 && .PREV DISCUSSION... /Issued 327 AM CST Sat Nov 24 2018/ DISCUSSION... Wind will be the story of the first 48 hours of the forecast period. Disturbance currently seen on water vapor satellite over the northwestern CONUS will quickly translate southeastward. Rapid lee pressure falls in eastern Colorado will be the result on Saturday, driving breezy downslope west-southwest winds across the Panhandles. Temperatures may climb all the way into the 70s. As the upper wave continues to track southeastward over KS, a cold front at the surface will push through Saturday night. Robust CAA and winds aloft, pressure rises at the surface, and a tight surface pressure gradient should allow wind gusts to climb up as high as 50 mph early Sunday morning. With sustained winds across the Oklahoma Panhandle and the northern tier of the Texas Panhandle being in the 30 to 35 mph range - borderline Wind Advisory territory - have held off on issuing with this forecast package. Progged thermodynamic profiles strongly suggest there will not be enough moisture for any precipitation with or following the frontal passage. Surface high pressure builds in for Sunday night. Combined with mostly clear skies, temperatures should fall into the 20s. This will be followed by a bit of a recovery Monday as a light southwest breeze sets up across the Panhandles. Most of the remainder of the work week looks to be mostly uneventful with afternoon temperatures in the 50s and lows in the 30s. This may change as Friday approaches as the ECMWF and some available GEFS members show troughing building into the Four Corners, kicking off showers and perhaps a rumble of thunder across west Texas. Will be a period to watch for now. Ferguson && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Nov 24, 3:11 AM CST, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 311 AM CST Sat Nov 24 2018 OKZ001>003-TXZ001>020-317-242115- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 311 AM CST Sat Nov 24 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sustained north winds around 35 mph with gusts of 40 to 50 mph will be possible late Saturday night into early Sunday morning across the Oklahoma Panhandle and the northern Texas Panhandle. A Wind Advisory may be necessary for this area during that time period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Wind Advisories in Texas, 2018Wind Advisories in Oklahoma, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.